MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is for tka.Case number: (b)(4).(b)(6) reported that the robot has been inaccurate during surgery.For tka, alignment values never match the clinical values (e.G.System will show 0 degrees of varus/valgus alignment but clinical results show 11 degrees of valgus).
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
This is for tka.Mps reported that the robot has been inaccurate during surgery.For tka, alignment values never match the clinical values (e.G.System will show 0 degrees of varus/valgus alignment but clinical results show 11 degrees of valgus).
 
Additional Manufacturer Narrative
Reported event: an event regarding inaccurate resection involving a mako robotic arm was reported.The event was confirmed.Method & results: -product evaluation and results: the field service engineer reported: problem reproduced? no trouble shooting notes: rob081 - mps reported that the robot has been inaccurate during surgery.For tha it's been really hard to ream the green away and the cup will not seat fully.For tka, alignment values never match the clinical values e.G.System will show 0 degrees of varus/valgus alignment but clinical results show 11 degrees of valgus.Work performed: reported problem ¿ robot inaccurate during surgery.Observation ¿ j2 bump stop out of position.J5 & 6 cable tension loose.Arm accuracy warning on both sides.Action taken ¿ adjust j2 bump stop position.Adjust j5 & 6 cable tension.Kin-cal both sides.Re-install pka, tha, & tka.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there are no other complaints with a similar failure mode for this lot.Conclusions: the alleged failure mode was confirmed.Successfully completed all checks, verifications, and calibrations.System is ready for clinical use.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick, FL NA
EI   NA
9546280700
MDR Report Key20381880
Report Number3005985723-2024-00183
Device Sequence Number6566952
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number209999
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown